Journal article icon

Journal article

An analytical form of the dispersion function for local linear gyrokinetics in a curved magnetic field

Abstract:

Starting from the equations of collisionless linear gyrokinetics for magnetised plasmas with an imposed inhomogeneous magnetic field, we present the first known analytical, closed-form solution for the resulting velocity-space integrals in the presence of resonances due to both parallel streaming and constant magnetic drifts. These integrals are written in terms of the well-known plasma dispersion function (Faddeeva & Terent'ev, Tables of Values of the Function w(z)=exp(−z2)(1+2i/ √ π ∫ z 0 e...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Publisher copy:
10.1017/s0022377823000077

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Physics
Sub department:
Theoretical Physics
Role:
Author
ORCID:
0000-0001-9720-4357
More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Physics
Sub department:
Theoretical Physics
Oxford college:
Merton College
Role:
Author
ORCID:
0000-0001-5028-8047
Publisher:
Cambridge University Press
Journal:
Journal of Plasma Physics More from this journal
Volume:
89
Issue:
2
Article number:
905890213
Publication date:
2023-04-24
Acceptance date:
2023-01-17
DOI:
EISSN:
1469-7807
ISSN:
0022-3778
Language:
English
Keywords:
Pubs id:
1339049
Local pid:
pubs:1339049
Deposit date:
2023-04-26

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP